Just started on Yaz (my stand-by pill of 15 years was taken off the market) and, by most standards, really like it...no weight gain or other icky side effects of PMS and I feel great. BUT...I've taken my second placebo pill and my period still has not shown up. I've had dull cramps for a couple of days and feel like I'm on my period, but no bleeding. While I suppose there is a slim chance I could be pregnant, I've been careful about pill use. And, frankly, I have no symptoms of anything but what feels like a pending period (no weight gain, breast tenderness, exhaustion-- just slight cramps.) Anyone else have this experience with Yaz? When do you typically get your period on the 24 pill systems? Should I be concerned, or is this common?
I actually didn't even get a period when I first started on Yaz. I was on a normal 7 day period pack before I switched to Yaz, and because I typically didn't start my period until the 3rd or 4th placebo pill, I was not very surprised. Since there are only 4 placebo pills in Yaz, my period did not get a chance to start before I was back on my active pills. The second month I had very minor spotting towards the end (3rd or 4th) of my placebo pills, and the third month I had an almost normal period. You just need to give your body a little bit of time to get used to the new dosage, but if you have absolutely no spotting or anything by the 3rd pack I would talk to your doctor.
Yes YAZ is a different type of BC to be on and since you were on a certain type for 15 years...dont be surprised that your body might take longer than you expect to adjust to this new pill. im almost positive thats what it is and thats why you havent started your period yet.
Thanks for the help! I did wind up getting my period (at the end of the placebo pills.) Now I'm in my second month on Yaz and have had breakthrough bleeding for a week! The thing is, I actually really like the pill...no side effects, no weight gain and (contrary to other things I've read) no ill effects on the sex life, so I don't really want to go off it yet. Hoping that the breakthrough bleeding is all part of the "adjusting" process, too. I read that very low-dose bcp's require you to be more vigilant about taking at exactly the same time every day, or bleeding can result. Anyone know if there's any truth to that? (If so, it could be my problem, as I'm usually within an hour or so, but not a "set-my-watch" kind of pill popper...)